Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Why have I not got my periods after a miscarriage ?

hi i had a miscarraige last october and still havnt had a proper period is this normal?
Asked On : Thu, 3 Mar 2011
Answers:  4 Views:  59
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Radiologist 's  Response
Its normal for periods to delay by 4-6 weeks post abortion to reappear normally.If it is delayed beyond 6-8 weeks you need to see your gynaecologist to rule out other causes.
Answered: Thu, 3 Mar 2011
I find this answer helpful
Internal Medicine Specialist Dr. Jasvinder Singh's  Response
Welcome to HealthcareMagic. It has already been close to 4 months when you had miscarriage and if you are not having any menstrual cycles as yet, then it need an immediate gynecological examination as periods normally return after 28 days of miscarriage but it can take up to 6 or 7 weeks for your period to return.

Causes of amenorrhea like adhesion formation and Asherman syndrome need to be ruled out. Hope it helps you. Regards.

Answered: Thu, 3 Mar 2011
I find this answer helpful
  User's Response
Thankyou for your response, last month i had what i though might have been a period, but there was only a small bit of red blood, the rest was brown n lasted for afew days, but since then nothing?went to see my GP just before xmas and she said was normal and they wouldnt do anything untill it has been 6months, should i go back then?
Answered: Thu, 3 Mar 2011
Internal Medicine Specialist Dr. Jasvinder Singh's  Response
Hi Laura,

If it has been more than one month that you had bleeding( small bit ) then you can get an ultrasound uterus done. But if the small bit of bleeding that you had last month was less than 30 days ago, then you can wait for your periods. After D+C , body takes time to settle down and hence periods may be irregular( like start with little bleeding).

I hope it helps. Regards.
Answered: Fri, 4 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor